MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FT3 III; RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE

ROCHE DIAGNOSTICS ELECSYS FT3 III; RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE
Model Number FT3 G3
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with elecsys ft3 iii ver.2 (ft3 iii v 2) on two cobas e 801 modules.The sample also had discrepant results for elecsys ft3 iii (ft3 iii) when tested on the second e 801 module that was used for investigation.No questionable results were reported outside of the laboratory.This medwatch will apply to the ft3 iii assay.Please refer to the medwatch with patient identifier (b)(6) for information related to the ft3 iii v 2 assay.Refer to the attachment for all patient data.Questioned values are highlighted in yellow.The sample was initially tested with the ft3 ii v 2 assay when tested on the customer's e 801 module on (b)(6) 2023.The sample was repeated by the customer using the wako accuraseed ft3 method.The customer also treated the sample with polyethylene glycol (peg) and repeated it on their e 801 module.The sample was provided for investigation where it was tested with ft3 iii and ft3 iii v 2 on a second e 801 analyzer on (b)(6) 2023.The sample was also repeated using the abbott architect ft3 method on (b)(6) 2023.The serial number of the customer's e 801 module is (b)(4).Ft3 iii was not tested on this analyzer.The serial number of the e 801 module is (b)(4).Ft3 iii reagent lot number 630888, with an expiration date of 31-may-2023 was used on this analyzer.
 
Additional Manufacturer Narrative
Further investigations of the patient sample determined that it does not contain an interfering factor against the streptavidin component of the ft3 iii/ft3 iii v 2 assays.The sample contained an interfering factor against the idiotype of the monoclonal antibody used in the ft3 iii assay.Per product labeling: "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design".

Brand Name
ELECSYS FT3 III
Common Device Name
RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16308222
Report Number1823260-2023-00365
Device Sequence Number6792430
Product Code CDP
UDI-Device Identifier04015630939718
UDI-Public04015630939718
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberFT3 G3
Device Catalogue Number07027362190
Device Lot Number630888
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date02/06/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR
Patient SexMale